Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 13, 2007, 12:47 AM CST for Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 13, 2007, 12:47 AM CST (06:47 UTC)
- Expired
- Feb 13, 2007, 1:45 AM CST
- In force
- 58 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Evangeline Parish, LA, Saint Landry Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 1:30 AM CST | HAIL 0.88 | Ville Platte, LA | |
| Feb 13, 1:50 AM CST | HAIL 0.88 | 2 S Ville Platte, LA | TATE COVE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 10:39 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 130647 SVRLCH LAC039-097-130745- /O.NEW.KLCH.SV.W.0007.070213T0647Z-070213T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1247 AM CST TUE FEB 13 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EVANGELINE PARISH IN CENTRAL LOUISIANA ST. LANDRY PARISH IN CENTRAL LOUISIANA * UNTIL 145 AM CST * AT 1241 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CHATAIGNIER...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... RURAL WESTERN ST. LANDRY PARISH AT 100 AM CST RURAL SOUTHEASTERN EVANGELINE PARISH AT 100 AM CST SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3073 9233 3050 9256 3049 9228 3070 9218 $$ K. KUYPER
1 follow-up statement
000
WWUS54 KLCH 130710
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
110 AM CST TUE FEB 13 2007
LAC039-097-130745-
/O.CON.KLCH.SV.W.0007.000000T0000Z-070213T0745Z/
EVANGELINE LA-ST. LANDRY LA-
110 AM CST TUE FEB 13 2007
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 AM CST FOR ST.
LANDRY AND EVANGELINE PARISHES...
AT 105 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF BIG
CANE TO WASHINGTON TO 6 MILES EAST OF CHATAIGNIER..MOVING EAST AT 30
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BIG CANE AND WASHINGTON BY 115 AM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3084 9217 3069 9258 3056 9257 3054 9259
3054 9199 3085 9198
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 11:25 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 12, 11:25 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1125 PM CST MON FEB 12 2007
.UPDATE...
UPDATED THE ZONES TO REFLECT THE NEW TORNADO WATCH NUMBER 18.
&&
.PREV DISCUSSION... /ISSUED 402 PM CST MON FEB 12 2007/
DISCUSSION...AREA OF TSTMS HAS MADE SLOW EASTWARD PROGRESS THIS
AFTERNOON...AND THUS FAR ARE BEHAVING. HOWEVER...POTENTIAL STILL
EXISTS FOR SEVERE THUNDERSTORMS THIS EVENING...AS CONFLUENT ZONE
STILL WEST OF HOUSTON...AND ASSOCIATED DEEPER MOIST AXIS...SHIFTS
EASTWARD...IN ADDITION TO LFE REGION OF H3 JET NOSING INTO THE
AREA. INSTABILITY REMAINS SOMEWHAT MEAGER...THOUGH THIS IS PROGGED
TO GRADUALLY IMPROVE...AS ARE KINEMATIC FIELDS.
SHOWERS AND THUNDERSTORMS SHOULD BE MOSTLY OVER BY DAYBREAK
TUESDAY...THOUGH WILL CARRY A SMALL POP OVER EASTERN AREAS INTO
TUESDAY MORNING.
CDFNT WILL PROGRESS THROUGH THE AREA TOMORROW...WITH MUCH COOLER
AND DRIER AIR FILTERING INTO THE REGION. ATTM...HAVE REMOVED
MENTIONABLE PRECIP CHANCES FROM THE FORECAST BEYOND EARLY
TUESDAY...WITH MEAN TROF DOMINATING THE CONUS AND NO SIGNIFICANT
MOISTURE RETURN ANTICIPATED. NEVERTHELESS...ACTIVE JET WILL REMAIN
IN PLACE ACROSS THE SRN PLAINS...RUNNING THE TRAIN OF SHORTWAVES
RIGHT OVERHEAD. THINKING THAT MEAGER MOISTURE WILL PRECLUDE
ANYTHING MEASURABLE...THOUGH SOME LIGHT PCPN NOT OUT OF THE
QUESTION.
FOR TEMPERATURES...MAV/MET GUIDANCE WERE REASONABLY CLOSE IN THE
NEAR TERM TO GENERATE A COMPROMISE...AND IN THE EXTENDED...HPC
NUMBERS LOOKED OK.
AVIATION...SHOWERS AND THUNDERSTORMS WILL PROGRESS ACROSS THE
REGION FROM WEST TO EAST TONIGHT THROUGH EARLY TUESDAY. ACTIVITY
IS ALREADY ON KBPTS DOORSTEP...AND WILL BE SPREADING INTO KLCH
AND KAEX BETWEEN 6 AND 8 PM...AND KLFT BETWEEN 9 AND 11 PM. RAIN
WILL END FROM WEST TO EAST...STARTING AT KBPT BY MIDNIGHT...AND
ENDING AT KLFT BY DAYBREAK. SOME OF THE STORMS COULD BE ON THE
STRONG TO SEVERE SIDE.
MARINE...MODEST ONSHORE FLOW WILL CONTINUE TONIGHT AS A SURFACE
LOW PRESSURE SYSTEM MOVES EAST ACROSS THE SOUTHERN PLAINS INTO THE
MID MISSISSIPPI RIVER VALLEY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TONIGHT INTO EARLY TUESDAY...ESPECIALLY OUT TO 20 NM. SCEC IN
PLACE FOR TONIGHT COULD BE UPGRADED TO SCA FOR TOMORROW AS SFC
FRONT PROGRESSES THROUGH THE COASTAL WATERS...RESULTING IN MODEST
TO STRONG OFFSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 55 68 38 50 / 100 10 10 10
KBPT 54 66 37 49 / 80 10 10 10
KAEX 54 63 35 47 / 100 10 10 10
KLFT 57 69 39 49 / 100 20 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...CALCASIEU...CAMERON...
EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER
ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST.
MARTIN...AND VERMILION.
TX...NONE.
GM...TORNADO WATCH UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM.
&&Hazardous weather outlook, Feb 12, 4:08 AM CST, 20 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 408 AM CST MON FEB 12 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-131015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 408 AM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS THIS AFTERNOON INCREASING THROUGH THE OVERNIGHT HOURS BECOMING NUMEROUS AROUND MIDNIGHT. A FEW STORMS TONIGHT AND THROUGH THE OVERNIGHT HOURS HAVE THE POTENTIAL OF BECOMING SEVERE WITH THE THREAT FROM LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOS POSSIBLE. STORMS WILL END TOMORROW MORNING BEHIND A COLD FRONT THAT WILL PUSH THROUGH SOUTHEAST TEXAS AND SOUTHERN LOUISIANA AROUND THE NOON HOUR. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COLDER AIR WILL FILTER DOWN INTO THE REGION WITH SKIES GRADUALLY CLEARING AND TEMPERATURES DROPPING. MORNING LOWS ON THURSDAY INTO FRIDAY MORNING WILL RANGE FROM THE UPPER 20S ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS TO THE LOWER 30S ALONG THE COAST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. K. KUYPER
In the hours before
Local storm report, Feb 12, 8:22 PM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
822 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM FLASH FLOOD VIDOR 30.13N 94.00W
02/12/2007 ORANGE TX LAW ENFORCEMENT
HIGHWAY 105 IN FRONT OF WAL-MART IS COMPLETELY FLOODED.
&&
BARRYLocal storm report, Feb 12, 8:42 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
842 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL VIDOR 30.13N 94.00W
02/12/2007 E0.75 INCH ORANGE TX BROADCAST MEDIA
HAIL CONTINUED ON-AND-OFF FOR 35 MINUTES.
&&
BARRYLocal storm report, Feb 12, 8:48 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
848 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL VIDOR 30.13N 94.00W
02/12/2007 E1.00 INCH ORANGE TX PUBLIC
&&
BARRYLocal storm report, Feb 12, 10:44 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1044 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 4 E SOUR LAKE 30.14N 94.34W
02/12/2007 HARDIN TX LAW ENFORCEMENT
HIGHWAY 105 BETWEEN SOUR LAKE AND BEVIL OAKS HAD WATER
COVERING THE ROADWAY.
&&
ERICKSONLocal storm report, Feb 12, 10:47 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1047 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD BEVIL OAKS 30.16N 94.27W
02/12/2007 JEFFERSON TX LAW ENFORCEMENT
HIGHWAY 105 BETWEEN BEVIL OAKS AND SOUR LAKE UNDER WATER.
&&
ERICKSONLocal storm report, Feb 13, 12:34 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1234 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM TORNADO YOUNGSVILLE 30.10N 91.99W
02/13/2007 LAFAYETTE LA LAW ENFORCEMENT
LAFAYETTE 911 REPORTS POSSIBLE TORNADO TOUCHDOWN NEAR
VEROT SCHOOL ROAD IN THE YOUNGSVILLE AREA. DAMAGE UNKNOWN
AT THIS TIME AND NO INJURIES REPORTED WITH THIS STORM.
&&
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 8:35 PM CST | Tornado Warning | LCH | Beauregard, Calcasieu | 25 min |
| Feb 12, 9:18 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu | 57 min |
| Feb 12, 9:47 PM CST | Flash Flood Warning | LCH | Beauregard, Calcasieu | 3 hr |
| Feb 12, 10:13 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu | 62 min |
| Feb 12, 11:39 PM CST | Tornado Warning | LCH | Allen | 36 min |
| Feb 13, 12:02 AM CST | Tornado Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 43 min |
| Feb 13, 12:19 AM CST | Tornado Warning | LCH | Evangeline | 26 min |
| Feb 13, 12:39 AM CST | Tornado Warning | LCH | Vermilion | 36 min |
| Feb 13, 12:50 AM CST | Tornado Warning | LCH | Iberia | 40 min |
| Feb 13, 1:00 AM CST | Severe Thunderstorm Warning | LCH | Saint Martin | 30 min |
| Feb 13, 1:15 AM CST | Tornado Warning | LCH | Vermilion | 30 min |
| Feb 13, 1:27 AM CST | Severe Thunderstorm Warning | LCH | Acadia | 63 min |
| Feb 13, 1:29 AM CST | Tornado Warning | LCH | Iberia, Lafayette, Saint Martin | 31 min |
| Feb 13, 1:44 AM CST | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 61 min |
| Feb 13, 1:49 AM CST | Special Marine Warning | LCH | 56 min | |
| Feb 13, 1:52 AM CST | Tornado Warning | LCH | Saint Martin | 38 min |
| Feb 13, 2:37 AM CST | Special Marine Warning | LCH | 53 min | |
| Feb 13, 3:29 AM CST | Tornado Warning | LCH | St. Mary | 31 min |
| Feb 13, 3:37 AM CST | Special Marine Warning | LCH | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.